Alert archive / Kansas / Wind Advisories in 2024
Wind Advisory 2, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Feb 7, 2024, 2:55 PM CST for 5 counties in Kansas. It took effect at Feb 8, 2024, 8:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2024, 2:55 PM CST (20:55 UTC)
- In effect from
- Feb 8, 2024, 8:00 AM CST
- Expired
- Feb 8, 2024, 5:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS
The radar
The Tulsa radar (KINX), 145 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2961 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
349 WWUS73 KICT 072055 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 255 PM CST Wed Feb 7 2024 KSZ072-095-096-099-100-081100- /O.NEW.KICT.WI.Y.0002.240208T1400Z-240208T2300Z/ Allen-Wilson-Neosho-Montgomery-Labette- Including the cities of Iola, Humboldt, Neodesha, Fredonia, Chanute, Coffeyville, Independence, and Parsons 255 PM CST Wed Feb 7 2024 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM CST THURSDAY... * WHAT...Southwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Allen, Wilson, Neosho, Montgomery and Labette Counties. * WHEN...From 8 AM to 5 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ032-033-047>052-067-068-082-083-080600- /O.CON.KICT.WI.Y.0001.000000T0000Z-240208T0600Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey-Kingman-Sedgwick- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, and Wichita 255 PM CST Wed Feb 7 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...South winds 25 to 30 mph, with gusts up to 45 mph. * WHERE...Portions of Central and South Central Kansas. * WHEN...Now until Midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
341 WWUS73 KICT 080531 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1131 PM CST Wed Feb 7 2024 KSZ032-033-047>052-067-068-082-083-080800- /O.EXT.KICT.WI.Y.0001.000000T0000Z-240208T0800Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey-Kingman-Sedgwick- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, and Wichita 1131 PM CST Wed Feb 7 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM CST THURSDAY... * WHAT...South winds 25 to 30 mph, with gusts up to 45 mph. * WHERE...Portions of Central and South Central Kansas. * WHEN...Until 2 AM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ072-095-096-099-100-081945- /O.CON.KICT.WI.Y.0002.240208T1400Z-240208T2300Z/ Allen-Wilson-Neosho-Montgomery-Labette- Including the cities of Iola, Humboldt, Neodesha, Fredonia, Chanute, Coffeyville, Independence, and Parsons 1131 PM CST Wed Feb 7 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM CST THURSDAY... * WHAT...Southwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Allen, Wilson, Neosho, Montgomery and Labette Counties. * WHEN...From 8 AM to 5 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
945 WWUS73 KICT 080806 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 206 AM CST Thu Feb 8 2024 KSZ032-033-047>052-067-068-082-083-080915- /O.EXP.KICT.WI.Y.0001.000000T0000Z-240208T0800Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey-Kingman-Sedgwick- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, and Wichita 206 AM CST Thu Feb 8 2024 ...WIND ADVISORY HAS EXPIRED... Winds across central Kansas have decreased below advisory levels, so the wind advisory has expired. $$ KSZ072-095-096-099-100-082215- /O.CON.KICT.WI.Y.0002.240208T1400Z-240208T2300Z/ Allen-Wilson-Neosho-Montgomery-Labette- Including the cities of Iola, Humboldt, Neodesha, Fredonia, Chanute, Coffeyville, Independence, and Parsons 206 AM CST Thu Feb 8 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Allen, Wilson, Neosho, Montgomery and Labette Counties. * WHEN...From 8 AM to 5 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
456 WWUS73 KICT 081144 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 544 AM CST Thu Feb 8 2024 KSZ072-095-096-099-100-082300- /O.CON.KICT.WI.Y.0002.240208T1400Z-240208T2300Z/ Allen-Wilson-Neosho-Montgomery-Labette- Including the cities of Iola, Humboldt, Neodesha, Fredonia, Chanute, Coffeyville, Independence, and Parsons 544 AM CST Thu Feb 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Allen, Wilson, Neosho, Montgomery and Labette Counties. * WHEN...From 8 AM to 5 PM CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
654 WWUS73 KICT 082102 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 302 PM CST Thu Feb 8 2024 KSZ072-095-096-099-100-082300- /O.CON.KICT.WI.Y.0002.000000T0000Z-240208T2300Z/ Allen-Wilson-Neosho-Montgomery-Labette- Including the cities of Iola, Humboldt, Neodesha, Fredonia, Chanute, Coffeyville, Independence, and Parsons 302 PM CST Thu Feb 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Allen, Wilson, Neosho, Montgomery and Labette Counties. * WHEN...Now until 5 PM CST This Evening. * IMPACTS...Gusty winds could blow around unsecured objects. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
515 WWUS73 KICT 082318 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 518 PM CST Thu Feb 8 2024 KSZ072-095-096-099-100-090030- /O.EXP.KICT.WI.Y.0002.000000T0000Z-240208T2300Z/ Allen-Wilson-Neosho-Montgomery-Labette- Including the cities of Iola, Humboldt, Neodesha, Fredonia, Chanute, Coffeyville, Independence, and Parsons 518 PM CST Thu Feb 8 2024 ...WIND ADVISORY HAS EXPIRED... Winds are decreasing across southeast Kansas, therefore the wind advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Feb 7, 2:52 PM CST, 3 minutes earlier. Its key messages:
- * Strongest south winds this evening/early tonight west of I-35 with isolated thunder/strong wind gusts possible. * Strongest southwest winds in southeast Kansas Thursday along with elevated grassland fire danger risk. * Trending cooler over the weekend closer to seasonal climo. * Rain/snow mix possibly to snow with light accums/minor impacts possible Sunday thru Sunday night, mainly southern Kansas.
Area forecast discussion, Feb 7, 2:52 PM CST, 3 minutes before
Area Forecast Discussion National Weather Service Wichita KS 252 PM CST Wed Feb 7 2024 .KEY MESSAGES... * Strongest south winds this evening/early tonight west of I-35 with isolated thunder/strong wind gusts possible. * Strongest southwest winds in southeast Kansas Thursday along with elevated grassland fire danger risk. * Trending cooler over the weekend closer to seasonal climo. * Rain/snow mix possibly to snow with light accums/minor impacts possible Sunday thru Sunday night, mainly southern Kansas. && .DISCUSSION... Issued at 252 PM CST Wed Feb 7 2024 Upper trof over the central/southern Rockies will lift northeastward across the Plains/Upper Midwest tonight thru Thursday. Decent elevated moisture transport on the brisk southerly flow will result in weak instability ahead of a lead shortwave aloft as it moves across the area tonight. So have added mention generally along/west of the turnpike corridor. The mean flow will take a more westerly component behind the trof on Thursday with strongest winds in southeast Kansas. This has become marginally supportive of wind advisory so have collaborated with WFO SGF and will issue with this forecast package. The weather pattern will remain fairly active to end the week and as we go thru Super Bowl weekend. Progressively stronger shortwaves/upper trofs moving south across California and the western conus will turn eastward across the Plains. The first such weaker disturbance will ripple across the area during Friday. Meanwhile, a deeper trof will develop from the Great Basin into the Southwest conus by Saturday. Temperatures will cool behind a cold front closer to climo by Saturday ahead of the stronger upstream upper trof. The medium range consensus supports tracking this upper trof just south of the area on Sunday with marginal lift/moisture and thermal profile to support a wintry mix possibly to a period of snow before ending Sunday night. Per previous forecasters thoughts, any Winter weather impacts look marginal/minor and mainly across southern Kansas and will continue to highlight this in the hazardous weather outlook for Super Bowl Sunday. Darmofal && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1132 AM CST Wed Feb 7 2024 High clouds will stream overhead for much of the day with gusty south winds persisting through the night across central and south central Kansas. Meanwhile a upper level weather system will move cross the region tonight and generate a band of high based eastward moving showers. Could even see a couple brief thunderstorms with weak elevated instability aloft. Low clouds could briefly touch MVFR cigs over southeast Kansas Thursday morning. Winds will switch to the southwest and remain strong and gusty, especially over southeast Kansas. && .FIRE WEATHER... Issued at 252 PM CST Wed Feb 7 2024 Stronger southwest winds will reside across southeast Kansas on Thursday and will combine with daytime humidity values in the lower 30s to result in several hours of very high grassland fire danger. However, we are not expecting red flag/critical fire conditions. && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory until midnight CST tonight for KSZ032-033- 047>052-067-068-082-083. Wind Advisory from 8 AM to 5 PM CST Thursday for KSZ072-095- 096-099-100. && DISCUSSION...KED AVIATION...CDJ FIRE WEATHER...KED
Hazardous weather outlook, Feb 7, 3:12 AM CST, 11 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 312 AM CST Wed Feb 7 2024 KSZ032-033-047>053-067>072-082-083-091>096-098>100-080915- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 312 AM CST Wed Feb 7 2024 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Strong and gusty south winds gusting up to around 45 mph may support very high grassland fire danger today. These strong wind gusts will persist through the evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Gusty southwest winds and mild temperatures will support very high grassland fire danger Thursday. A mix of light rain and snow is possible across mainly the southern half of Kansas Saturday night through Sunday night. While a major winter event is not expected at this time, there remains some uncertainty surrounding this storm system. Stay tuned as forecast details are refined the next several days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 2:18 AM CST | Wind Advisory | ICT | Barton, Ellsworth, Harvey, Kingman, Lincoln, McPherson and 6 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.